Ataxia - loss of coordination body
Encyclopedia Symptoms / / April 30, 2016
Alternative names: incoordination;loss of coordination;uncoordinated movements;ataxia;clumsiness
uncoordinated, uncoordinated movements arise because of the problems and inability to control muscles.This leads to lethargy movements in the center of the body (trunk) and unsteady gait.It may also affect the limb.
The medical name for this symptom - ataxia.
Smooth, graceful movements require a balance between the different muscle groups.Part of the brain called the "cerebellum", manages this balance.
Causes loss of body coordination
Diseases that damage the cerebellum, spinal cord or peripheral nerves can interfere with the normal movement of muscles.The result is a large, sharp, uncoordinated movements.
brain injury or disease that can cause uncoordinated movement - this, for example:
- traumatic brain injury (head injury);
- chicken pox or some other brain infections (such as encephalitis);
- diseases that are transmitted in families (eg, congenital cerebellar ataxia, Friedreich's ata
- multiple sclerosis;
- stroke or transient ischemic attack (TIA);
-poisoning or toxic effects due to: alcohol, some drugs, heavy metals (such as mercury, thallium and lead), solvents (such as toluene or carbon tetrachloride)
- some types of cancer in whichsymptoms uncoordinated movements can occur for several months or years before cancer diagnosis (so-called paraneoplastic syndrome);
- problems with the nerves in the feet (neuropathy);
- injuries or spinal diseases, causing damage to the spinal cord (eg, compression fractures of the spine).
treatment and care at home loss of coordination
body can be a useful safety assessment homes (apartments) physiotherapist.
recommend that you use security measures around the house, so that the patient was easier to circumvent.For example, it is useful to get rid of clutter, leave wide walkways and remove mats or other objects that can make a slip or fall sick.
People with the disease should be encouraged to participate in a regular, normal activity.Family members need to be patient with someone who has poor coordination, try to find time and energy to show a human patient ways to solve problems as easily as possible, to focus on the strong side of man, not on his weaknesses.Can be useful crutches - a cane or walker.
patient should consult a doctor if:
- it is inexplicable problems of coordination;
- lack of coordination takes him more than a few minutes.
In an emergency, the patient must first be stabilized, so that the symptoms are not worsened.
doctor will have to perform diagnostic tests, which may include a detailed examination of the nervous system and muscles, with close attention to walking, balance and coordination, fingers and toes.The patient should be asked to stand on both feet with your eyes closed.This is a test (assay) Romberg.If the patient loses balance while - a sign of loss of sense of position.In this case, the test is considered positive.
doctor may ask the patient questions such as, for example:
- when the symptoms began;
- uncoordinated movement happen all the time or they come and go;
- if the patient becomes worse over time;
- what medicines the patient takes;
- whether it takes the alcohol;
- whether the patient uses recreational drugs;
- if the patient did not accept anything that may have caused his poisoning;
- which still have symptoms of the patient - for example, if he has a weakness, paralysis of limbs, numbness, tingling, numbness, confusion or disorientation, convulsions.
tests that your doctor may prescribe to the patient include:
- antibody test - to check for paraneoplastic syndrome;
- blood tests (total or differential);
- CT of the head;
- genetic testing;
- MRI of the head.
may need to take patient to a specialist for diagnosis and treatment.If a particular problem causes ataxia, and this problem should be considered.For example, if the drug causes coordination problems, the treatment may be altered or stopped.Other causes may not be treatable.Your doctor may tell a patient individually anymore.
21 May, 2016